Alert archive / California / Winter Storm Warnings in 2015
Winter Storm Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Dec 8, 2015, 2:07 PM PST for Inyo County, California. It took effect at Dec 10, 2015, 12:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2015, 2:07 PM PST (22:07 UTC)
- In effect from
- Dec 10, 2015, 12:00 PM PST
- Expired
- Dec 10, 2015, 8:21 PM PST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3308 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552 WWUS45 KVEF 082207 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 207 PM PST TUE DEC 8 2015 CAZ519-090700- /O.UPG.KVEF.WS.A.0004.151210T1200Z-151211T1200Z/ /O.NEW.KVEF.WS.W.0005.151210T2000Z-151211T2000Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 207 PM PST TUE DEC 8 2015 ...WINTER STORM WARNING IN EFFECT FROM NOON THURSDAY TO NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM NOON THURSDAY TO NOON PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW WILL MOVE INTO THE SOUTHERN SIERRA FROM THE NORTH LATE THURSDAY MORNING. PERIODS OF HEAVY SNOWFALL IS EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY MORNING. SNOW SHOWERS WILL LINGER INTO FRIDAY AFTERNOON. * SNOW LEVEL: RAPIDLY DECREASING FROM ABOVE 10000 FEET THURSDAY MORNING TO BELOW 5000 FEET THURSDAY NIGHT. * TOTAL SNOW ACCUMULATIONS: 12 TO 18 INCHES ALONG THE SIERRA CREST WITH 4 TO 8 INCHES NEAR ASPENDELL. * WINDS: WINDS ARE EXPECTED TO INCREASE THROUGH THE DAY WEDNESDAY WITH THE STRONGEST WINDS WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS AND SNOW COVERED ROADS. THIS INCLUDES CALIFORNIA HIGHWAY 168 TO ASPENDELL. HAZARDOUS CONDITIONS FOR BACK COUNTRY ACTIVITIES...INCLUDING WHITNEY PORTAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
5 follow-up statements
538 WWUS45 KVEF 090701 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1101 PM PST TUE DEC 8 2015 CAZ519-100000- /O.CON.KVEF.WS.W.0005.151210T2000Z-151211T2000Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 1101 PM PST TUE DEC 8 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO NOON PST FRIDAY... * TIMING: SNOW WILL MOVE INTO THE SOUTHERN SIERRA FROM THE NORTH LATE THURSDAY MORNING. PERIODS OF HEAVY SNOWFALL IS EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY MORNING. SNOW SHOWERS WILL LINGER INTO FRIDAY AFTERNOON. * SNOW LEVEL: RAPIDLY DECREASING FROM ABOVE 10000 FEET THURSDAY MORNING TO BELOW 5000 FEET THURSDAY NIGHT. * TOTAL SNOW ACCUMULATIONS: 12 TO 18 INCHES ALONG THE SIERRA CREST WITH 4 TO 8 INCHES NEAR ASPENDELL. * WINDS: WINDS ARE EXPECTED TO INCREASE THROUGH THE DAY WEDNESDAYWITH THE STRONGEST WINDS WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS AND SNOW COVEREDROADS. THIS INCLUDES CALIFORNIA HIGHWAY 168 TO ASPENDELL. HAZARDOUS CONDITIONS FOR BACK COUNTRY ACTIVITIES...INCLUDING WHITNEY PORTAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
005 WWUS45 KVEF 092340 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 340 PM PST WED DEC 9 2015 CAZ519-101130- /O.CON.KVEF.WS.W.0005.151210T2000Z-151211T2000Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 340 PM PST WED DEC 9 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO NOON PST FRIDAY FOR THE EASTERN SIERRA SLOPES... * SNOW LEVEL: RAPIDLY DECREASING FROM ABOVE 10000 FEET THURSDAY MORNING TO BELOW 5000 FEET THURSDAY NIGHT. * TOTAL SNOW ACCUMULATIONS: 12 TO 18 INCHES ALONG THE SIERRA CREST WITH 4 TO 8 INCHES NEAR ASPENDELL. * WINDS: WINDS ARE EXPECTED TO INCREASE THROUGH THE DAY WEDNESDAY WITH THE STRONGEST WINDS WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH. * IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS AND SNOW COVERED ROADS. THIS INCLUDES CALIFORNIA HIGHWAY 168 TO ASPENDELL. HAZARDOUS CONDITIONS FOR BACK COUNTRY ACTIVITIES...INCLUDING WHITNEY PORTAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
744 WWUS45 KVEF 101136 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 336 AM PST THU DEC 10 2015 CAZ519-102030- /O.CON.KVEF.WS.W.0005.151210T2000Z-151211T2000Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 336 AM PST THU DEC 10 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON PST FRIDAY... * TOTAL SNOW ACCUMULATIONS: 12 TO 18 INCHES ALONG THE SIERRA CREST WITH 4 TO 8 INCHES NEAR ASPENDELL. * WINDS: WINDS ARE EXPECTED TO INCREASE TODAY WITH THE STRONGEST WINDS THIS AFTERNOON AND EVENING. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH IN CANYONS AND NEAR RIDGES. * IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS AND SNOW COVERED ROADS. THIS INCLUDES CALIFORNIA HIGHWAY 168 TO ASPENDELL. HAZARDOUS CONDITIONS FOR BACK COUNTRY ACTIVITIES...INCLUDING WHITNEY PORTAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
326 WWUS45 KVEF 102012 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1212 PM PST THU DEC 10 2015 CAZ519-110615- /O.CON.KVEF.WS.W.0005.000000T0000Z-151211T2000Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 1212 PM PST THU DEC 10 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FOR THE EASTERN SIERRA SLOPES UNTIL NOON FRIDAY. * SNOW LEVEL: DECREASING FROM NEAR 9000 FEET EARLY THIS AFTERNOON TO BELOW 5000 FEET TONIGHT. * TOTAL SNOW ACCUMULATIONS: 12 TO 18 INCHES NEAR THE SIERRA CREST WITH 4 TO 8 INCHES NEAR ASPENDELL. AS OF NOON TODAY SNOW WAS FALLING BUT NOT ACCUMULATING IN ASPENDELL. * WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH IN CANYONS AND NEAR RIDGES. * IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS AND SNOW COVERED ROADS. THIS INCLUDES CALIFORNIA HIGHWAY 168 TO ASPENDELL. HAZARDOUS CONDITIONS FOR BACK COUNTRY ACTIVITIES... INCLUDING WHITNEY PORTAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
260 WWUS45 KVEF 110421 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 821 PM PST THU DEC 10 2015 WINTER WEATHER WILL CONTINUE ALONG THE EASTERN SIERRA SLOPES THROUGH FRIDAY MORNING. CAZ519-112000- /O.CAN.KVEF.WS.W.0005.000000T0000Z-151211T2000Z/ /O.NEW.KVEF.WW.Y.0009.151211T0421Z-151211T2000Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 821 PM PST THU DEC 10 2015 ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY NOW EFFECT UNTIL NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY FOR THE EASTERN SIERRA SLOPES. THIS REPLACES THE PREVIOUSLY ISSUED WINTER STORM WARNING. * SNOW LEVEL: FALLING TO AROUND 5000 FEET TONIGHT. * ADDITIONAL SNOW ACCUMULATIONS: ADDITIONAL 3 TO 6 INCHES ARE POSSIBLE TONIGHT INTO FRIDAY MORNING...MAINLY ABOVE 6000 FEET. A DUSTING OF SNOW MAY FALL TO AS LOW AS 5000 FEET. * WINDS: WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH ALONG THE SIERRA CREST WITH GUSTS TO 40 MPH. WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH ELSEWHERE. * IMPACTS: AREAS OF BLOWING SNOW AS WELL AS ICY AND SNOWPACKED ROADS IN THE HIGH COUNTY. THIS INCLUDES CALIFORNIA HIGHWAY 168 TO ASPENDELL. HAZARDOUS CONDITIONS FOR BACK COUNTRY ACTIVITIES... INCLUDING WHITNEY PORTAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 8, 8:54 AM PST, 5 hours 13 minutes earlier.
Area forecast discussion, Dec 8, 8:54 AM PST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 854 AM PST TUE DEC 8 2015 .SYNOPSIS...DRY AND MILD WEATHER WILL CONTINUE FOR THE NEXT COUPLE DAYS WITH PERIODS OF HIGH CLOUDS. THE WARMEST CONDITIONS ARE EXPECTED THURSDAY AHEAD OF AN APPROACHING COLD FRONT ALONG WITH INCREASING WINDS IN THE AREA AND CHANCES FOR PRECIPITATION PUSHING INTO THE SIERRA. COOLER CONDITIONS ARE EXPECTED AREA WIDE FRIDAY ALONG WITH A CHANCE OF SHOWERS...WITH COOL CONDITIONS LINGERING THROUGH THE WEEKEND. && .UPDATE...SHORTWAVE RIDGING WILL REMAIN OVER THE SOUTHWEST TODAY WITH PLENTY OF HIGH CLOUDS CONTINUING TO STREAM ACROSS THE AREA. CURRENT TEMPERATURES ARE RUNNING 3-6 DEGREES WARMER THAN YESTERDAY AT THIS TIME SO FORECASTED HIGH TEMPERATURES LOOK IN GOOD SHAPE. GUSTY NORTH WINDS WILL BE CONFINED TO AREAS SOUTH OF HOOVER DAM TO THE LAUGHLIN/BULLHEAD CITY AREA TODAY WITH LIGHT WINDS EXPECTED EVERYWHERE ELSE. NO FORECAST UPDATES NEEDED THIS MORNING. && .PREVIOUS DISCUSSION...333 AM PST... .SHORT TERM...THROUGH WEDNESDAY NIGHT. QUIET WEATHER WILL PERSIST IN THE SHORT TERM AS ENERGETIC PACIFIC STORM TRACK WILL REMAIN TO OUR NORTH WITH JUST PERIODS OF HIGH CLOUDS EXPECTED IN OUR NECK OF THE WOODS. MAIN CONCERN WILL BE THE INFLUENCE OF SHALLOW INVERSIONS EACH DAY AND HOW MUCH THEY WILL HINDER OUR HIGH TEMPERATURE POTENTIAL. SURFACE WINDS BOTH TUESDAY AND WEDNESDAY LOOK VERY LIGHT WHICH WILL MAKE THE DIURNAL TEMPERATURE CURVE A BIT SLUGGISH. PERIODS OF HIGH CLOUDS ALSO MAKE FOR SOMEWHAT OF A WILD CARD AND COULD KEEP TEMPERATURES DOWN A DEGREE OR TWO DEPENDING ON THEIR TIMING. KEPT TEMPERATURES IN LINE WITH BEST PERFORMING GUIDANCE BUT WOULDNT BE SURPRISED TO SEE OUR HIGH TEMPERATURES A LITTLE ON THE HIGH SIDE OF REALITY. REGARDLESS... TEMPERATURES WILL BE MILD AND RUN 5 TO 10 DEGREES ABOVE EARLY DECEMBER AVERAGES. .LONG TERM...THURSDAY THROUGH MONDAY. CONFIDENCE CONTINUES TO INCREASE IN THE DETAILS ASSOCIATED WITH A POTENT SHORTWAVE TROUGH EXPECTED TO DIG SOUTHWARD INTO THE REGION ON THURSDAY...AS OPERATIONAL MODEL GUIDANCE AND ASSOCIATED ENSEMBLES ARE MORE IN LINE WITH A COMMON SOLUTION TONIGHT. AS FAR AS RESULTANT WEATHER GOES...THIS SYSTEM WILL YIELD HIGH WINDS...PRECIPITATION...AND MUCH COOLER TEMPERATURES FOR THE WEEKEND. HERE IS THE LATEST RUNDOWN IN FORECASTER CONFIDENCE FOR EACH ELEMENT: WIND: STRONG AND GUSTY PRE-FRONTAL SOUTHWESTERLY WINDS ARE EXPECTED ACROSS MUCH OF THE FORECAST AREA THURSDAY FOLLOWED BY GUSTY NORTHERLY WINDS ON FRIDAY FOLLOWING THE PASSAGE OF A COLD FRONT. CONFIDENCE IS SHAKY ON THE POTENTIAL FOR DOWNSLOPE WINDS IN THE OWENS VALLEY ON THURSDAY DUE TO THE TIMING OF THE MOUNTAIN WAVE BREAKING COINCIDING WITH THE ARRIVAL OF MOISTURE IN THE AREA. THIS AREA...AS WELL AS OTHERS...INCLUDING THE SPRING MOUNTAINS WILL CONTINUED TO BE MONITORED CLOSELY FOR THE ISSUANCE OF WIND HEADLINES. PRECIPITATION: CONFIDENCE IS HIGH IN THE MOST SIGNIFICANT PRECIPITATION OCCURRING ACROSS NORTHERN INYO COUNTY AS WELL AS THE GREAT BASIN ZONES. SIGNIFICANT SNOW ACCUMULATION IS LIKELY IN THE SOUTHERN SIERRA ABOVE 6000 FEET THURSDAY AS SNOW LEVELS DECREASE FROM ABOVE 10000 FEET TO BELOW 5000 FEET BY FRIDAY MORNING AS THE POTENT SHORTWAVE DIVES INTO THE REGION. A WINTER STORM WATCH HAS BEEN ISSUED FOR ELEVATIONS ABOVE 6000 FEET AS A RESULT. OTHERWISE...EXPECT SHOWERS TO SPREAD FROM WEST TO EAST ACROSS INYO COUNTY...THE SOUTHERN GREAT BASIN...AND NORTHWEST ARIZONA THROUGH FRIDAY EVENING...WITH THE BEST CHANCES OF PRECIPITATION REMAINING ALONG THE COLD FRONT AS IT MOVES SOUTHEASTWARD ACROSS THE REGION. DECIDED TO INCREASE POPS ALONG THE TRAJECTORY OF THE FRONT TO ALLOW FOR SHOWER CHANCES...INCLUDING LAS VEGAS AND MUCH OF THE NORTHERN HALF OF THE DESERT ZONES. WITH COLD AIR GENERALLY LAGGING BEHIND THE SURFACE FRONT AND HEAVIEST PRECIPITATION...NO SIGNIFICANT SNOWFALL ACCUMULATION IS EXPECTED BEHIND THE FRONT. TEMPERATURES: FORECAST AFTERNOON HIGH TEMPERATURES ON THURSDAY CONTINUE TO APPROACH RECORDS ACROSS THE REGION...AS PRE-FRONTAL SOUTHWESTERLY WINDS WILL AID IN MIXING WARMER AIR ALOFT TO THE SURFACE ACROSS THE REGION. MOST NUMERICAL GUIDANCE BACKED OFF ON THEIR FORECAST HIGHS TONIGHT...BUT I DECIDED TO REMAIN ABOVE GUIDANCE AGAIN TONIGHT AS BUFR SOUNDINGS CONTINUE TO INDICATE GOOD MIXING THURSDAY AFTERNOON. WITH THE LATEST OPERATIONAL AND ENSEMBLE RUNS EXHIBITING GOOD AGREEMENT TONIGHT...CONFIDENCE IS MODERATE REGARDING THE TIMING OF THE COLD FRONT MOVING ACROSS THE REGION ON FRIDAY. HIGH TEMPERATURES ARE EXPECTED TO BE GENERALLY 10-15 DEGREES COOLER ON FRIDAY...WITH SOME AREAS SEEING TEMPERATURE SWINGS OF UP TO 20 DEGREES FROM THURSDAY HIGHS. THE TROUGH IS EXPECTED TO CONTINUE TO DIG SOUTHEASTWARD THROUGH FRIDAY NIGHT...CLEARING THE REGION BY SATURDAY. MODEL GUIDANCE IS INDICATING A SHORTWAVE RIDGE MOVING OVER THE REGION FOLLOWING THE EXIT OF THE SHORTWAVE TROUGH...ALLOWING FOR CLEARER CONDITIONS AND SLIGHTLY WARMER TEMPERATURES BY SUNDAY...WITH READINGS RUNNING AROUND SEASONAL AVERAGES ACROSS THE AREA. GUIDANCE CONTINUES TO INDICATE ANOTHER POTENT SHORTWAVE TROUGH DIVING INTO THE AREA LATE SUNDAY THROUGH THE END OF THE PERIOD. PRELIMINARY INDICATIONS ARE THAT THIS SYSTEM WILL FEATURE ANOTHER ROUND OF PRE AND POST-FRONTAL WINDS...THOUGH IT APPEARS AS IF THEY WILL BE WEAKER THAN WHAT WE WILL EXPERIENCE THURSDAY...PRECIPITATION...AND ANOTHER BLAST OF COLD AIR. GIVEN THE CONTINUED CONSENSUS AMONG THE MODELS REGARDING PRECIPITATION SPREADING ACROSS THE REGION...DECIDED TO RAISE POPS TO ALLOW FOR SHOWER CHANCES ACROSS MUCH OF THE AREA SUNDAY AFTERNOON THROUGH MONDAY. STAY TUNED AS FORECAST DETAILS BECOME CLEARER OVER TIME WITH THIS SECOND SYSTEM. && .AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS ARE EXPECTED TODAY FOLLOWING TYPICAL DIURNAL TRENDS. WIND SPEEDS LOOK TO REMAIN 9KTS OR LESS THROUGH THE TAF PERIOD. PASSING HIGH CLOUDS CAN BE EXPECTED BUT MAINLY AOA 20K FT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...LIGHT AND VARIABLE WINDS CAN BE EXPECTED TODAY FOLLOWING TYPICAL DIURNAL TRENDS. PERIODS OF HIGH CLOUDS CAN BE EXPECTED MAINLY ABOVE 20K FT MSL. CLOUD COVER WILL GENERALLY BE SCT- BKN BUT MAY BE BKN-OVC AT TIMES...ESPECIALLY NORTH OF INTERSTATE 40. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME THROUGH WEDNESDAY. SPOTTER ACTIVATION MAY BE NECESSARY THURSDAY THROUGH SUNDAY. && UPDATE...SALMEN PREV SHORT TERM/AVIATION...OUTLER PREV LONG TERM...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:03 AM PST | Winter Storm Watch | VEF | Inyo | 10 hr |
Nearby
Winter Storm Warnings in California, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.